Alert archive / Virginia / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 151, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 24, 1996, 8:19 PM EDT for Brunswick County, Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 1996, 8:19 PM EDT (00:19 UTC)
- Expired
- Jun 24, 1996, 9:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Brunswick County, VA
The radar
The Norfolk radar (KAKQ), 80 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:35 PM EDT, 6 hours 44 minutes earlier.
Area forecast discussion, Jun 24, 1:35 PM EDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD, VA
133 PM EDT MON JUN 24 1996
WILL BE QUIK AND TO THE PT. AMS JUICED UP AND READY FOR THE
LIGHTER. DWPTS IN THE MID 70S ACRS CNTRL/WRN AREAS OF CWA...
WITH UPR 60S TWDS CST. COMPOSITE RDR LOOPS SHOWING DECENT
CVRG (NRLY LN NOW) OF TRWS FM SCNTRL PA INTO XTRM WRN VA AND
PROGRESSING STEADILY TO E. 1ST BOX OUT NOW MNLY W OF CWA...
BUT SURE THERE WILL AT LEAST BE ONE MR LTR THIS AFTN OR EVE
CVR I-95 SXNS. ETA GRIDS INDCTG LO LVL MSTR CONVERGENCE
BULLSEYE ACRS CNTRL VA AT 00Z AS LEE TROF PUSHES EWD. FWC
NOTING 100% CHC TRW/57% SVR (ERY TNGT) IN RIC...AND WITH THE
COMBO HEAT/HUMIDITY AND WK SFC BNDRY...THE SPARKS SHUD FLY FOR
(AT LEAST) AREAS INLAND FM CST/CHESY BAY.
REAL CDFNT ARRIVES VRY LT TNGT (NW) OR TUE AM (SE). XPCTG
SIMILAR CONDS TO YDA ON TUE. DWPTS SHUD LWR TO MR TOLERABLE
LVLS WITH TEMPS TRIMMED A FEW DEGS. NICER/MR COMFY SLEEPING
WX FOR TUE NGT...THEN SPLENDID ERY SUMMER WX WED.
^
RIC 72/90/63/85 5100 ORF 73/88/70/82 4200
SBY 71/88/60/83 5100 ECG 74/90/68/84 4200
ALBRIGHTIn the hours before
Special weather statement, Jun 24, 3:33 PM EDT, 4 hours 46 minutes before
MDZ021-NCZ012>014-VAZ048-049-060>085-087>090-092-093-242335- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 330 PM EDT MON JUN 24 1996 ...SEVERE THUNDERSTORM WATCH # 682 REMAINS IN EFFECT THROUGH 700 PM FOR FLUVANNA AND LOUISA COUNTIES IN CENTRAL VIRGINIA... ...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING... THE COMBINATION OF ABUNDANT MOISTURE...EARLY SUMMER DAYTIME HEATING AND A WEAK BOUNDARY MOVING THROUGH THE AREA WILL CREATE THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT THIS EVENING. INITIAL DEVELOPMENT OF THE THUNDERSTORMS WAS OCCURRING AT 315 PM ACROSS EXTREME WESTERN VIRGINIA. THESE STORMS WILL PROGRESS EASTWARD INTO CENTRAL VIRGINIA EARLY THIS EVENING AND WILL PUSH TO THE COAST AROUND MIDNIGHT. DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN ARE ALL POSSIBLE WITH ANY OF THESE THUNDERSTORMS. IF YOU PLAN TO BE OUTDOORS THIS EVENING...REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS ARE ALL SIGNS OF AN IMPENDING STORM...SO BE PREPARED TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV S4TATION FOR THE LATEST WEATHER INFORMATION. ALBRIGHT
Special weather statement, Jun 24, 5:07 PM EDT, 3 hours 12 minutes before
MDZ021-022-023-024-025-VAZ048-049-060-061-062-063-064-065-066-067- 068-069-070-071-072-073-074-075-076-077-078-079-080-081-082-083- 084-085-086-087-088-089-090-092-093-094-095-096-097-098-099-100- 242300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 503 PM EDT MON JUN 24 1996 ...SEVERE THUNDERSTORM WATCH #682 REMAINS IN EFFECT UNTIL 700 PM FOR FLUVANNA AND LOUISA COUNTIES... ...SEVERE THUNDERSTORM WATCH #686 IS NOW IN EFFECT UNTIL 1100 PM FOR THE REMAINDER OF THE AREA IN VIRGINIA AND LOWER MARYLAND... A BOUNDARY WILL MOVE THROUGH THE AREA THIS EVENING AND ENCOUNTER ABUNDANT MOISTURE AND A VERY UNSTABLE AIRMASS...THUS PRODUCING THE THREAT FOR SEVERE THUNDERSTORMS...AND POSSIBLE TORNADOES. STRONG TO SEVERE STORMS WERE ALREADY OCCURRING IN WESTERN VIRGINIA AT 500 PM... AND THEY WILL CONTINUE TO MOVE EASTWARD ACROSS CENTRAL VIRGINIA THIS EVENING. DAMAGING WINDS...LARGE HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING ARE ALL POSSIBLE WITH THESE STORMS THROUGH THE EVENING HOURS. BE PEPARED TO MOVE TO A PLACE OF SAFETY IN THE EVENT OF AN IMPENDING STORM. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO A THUNDERSTORM TO BE STRUCK BY LIGHTNING. WHEN THUNDERSTORMS ARE OCCURRING... MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. VALONE &
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:03 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Henrico | 42 min |
| Jun 24, 8:03 PM EDT | Severe Thunderstorm Warning | AKQ | City of Hopewell | 42 min |
| Jun 24, 8:14 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George | 31 min |
| Jun 24, 8:27 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, City of Emporia | 48 min |
| Jun 24, 8:32 PM EDT | Severe Thunderstorm Warning | AKQ | James City, City of Williamsburg | 43 min |
| Jun 24, 8:32 PM EDT | Severe Thunderstorm Warning | AKQ | Surry | 43 min |
| Jun 24, 8:37 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Suffolk | 38 min |
| Jun 24, 8:52 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton | 68 min |
| Jun 24, 8:52 PM EDT | Severe Thunderstorm Warning | AKQ | City of Franklin | 68 min |
| Jun 24, 8:52 PM EDT | Severe Thunderstorm Warning | AKQ | Sussex | 68 min |
| Jun 24, 9:04 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth | 41 min |
| Jun 24, 9:47 PM EDT | Severe Thunderstorm Warning | AKQ | City of Norfolk, City of Virginia Beach | 43 min |
| Jun 24, 10:06 PM EDT | Tornado Warning | AKQ | City of Suffolk | 39 min |
| Jun 24, 10:30 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake | 30 min |
| Jun 25, 7:03 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight | 27 min |
| Jun 25, 7:13 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight | 32 min |
| Jun 24, 11:05 PM EDT | Severe Thunderstorm Warning | AKQ | Currituck | 40 min |
| Jun 24, 11:53 PM EDT | Severe Thunderstorm Warning | AKQ | Chowan | 32 min |
| Jun 25, 12:16 AM EDT | Severe Thunderstorm Warning | AKQ | Gates | 29 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.